Alert archive / Kentucky / Special Weather Statements in 2021

Special Weather Statement, NWS Louisville, KY

June 12, 2021Scott County, Kentucky

NWS Louisville, KY issued this special weather statement at Jun 12, 2021, 4:14 PM EDT for Scott County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2021, 4:14 PM EDT (20:14 UTC)
Expired
Jun 12, 2021, 5:00 PM EDT
In force
46 min
Issued by
NWS Louisville, KY

County Scott County, KY

The radar

The Louisville radar (KLVX), 123 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 656 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
656 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

380 
WWUS83 KLMK 122014
SPSLMK

Special Weather Statement
National Weather Service Louisville KY
414 PM EDT Sat Jun 12 2021

KYZ036-037-122100-
Scott-Harrison-
414 PM EDT Sat Jun 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCOTT AND SOUTHWESTERN
HARRISON COUNTIES...

At 414 PM EDT, radar indicated strong thunderstorms from near 
Williamstown to 12 miles northwest of Georgetown. Movement was south 
at 15 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Georgetown, Stamping Ground, Sadieville, Longlick, Alberta, 
Skinnersburg, Stonewall, Moon Lake Estates, Muddy Ford, and Great 
Crossing.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3829 8444 3818 8465 3818 8468 3817 8468
      3818 8469 3818 8471 3819 8472 3835 8474
      3843 8462 3849 8456 3851 8453 3851 8449
      3853 8448
TIME...MOT...LOC 2014Z 358DEG 14KT 3859 8454 3836 8468 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 12, 3:03 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 12, 3:03 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
303 PM EDT Sat Jun 12 2021

.Short Term...(This evening through Sunday)
Issued at 300 PM EDT Sat Jun 12 2021

Pattern continues to show an upper level ridge expanding northward
from the Four Corners up into Saskatchewan Canada over the short-
term. We will be situated right on the edge of the ridge tonight
into tomorrow allowing for a deep northerly drier flow across the
region. In this flow, a sfc boundary will drop in across the region
tomorrow and could produce scattered showers and storms.

Temperatures this afternoon have worked upwards into the upper 80s
and low 90s across most of our CWA with the exception of the area
along and east of I-75 where observations were in the mid 80s.
Mostly due to more cloud cover associated with a cluster of
convection over the far eastern part of our CWA in Nicolas, Bourbon,
Harrison and Clark counties. This activity was dropping south slowly
with frequent CG lightning and torrential rainfall and possible
gusty winds. Other than this activity the radar has been fairly
quiet this afternoon. Visible satellite has shown the development of
some scattered CU this afternoon. There is plenty of instability
across our region as CAPE values range from 2500-3000 J/Kg but lack
any real trigger to ignite convection. Any convection that forms
will be isolated in nature but associated outflow from storms could
spark new development this afternoon/evening. Any storms that form
have a threat of gusty damaging winds as DCAPE is between 1000-1500
J/Kg with the highest axis along and south of I-65.  Any remaining
activity this evening will begin to diminish after sunset. It will
remain warm and humid as we go overnight with partly to mostly clear
skies. Where we get good clearing there could once again be some
patchy fog in the morning tomorrow. Lows will be in the upper 60s to
low 70s in more urban areas.

Weak sfc boundary currently to our north and west will be located
just north of the Ohio River tomorrow morning. This boundary will
slowly push southeastward through the day sparking some scattered
showers and possible thunderstorms. Given the timing of the frontal
passage, our highest chance of showers and storms can be expected
along and south of the Parkways during the afternoon. Could see some
scattered showers/storms in the morning across southern IN/northern
KY as the boundary drops south. Plenty of instability to work with
again tomorrow with CAPE values 2000-2500 J/Kg and DCAPE near or
slightly above 1000 J/Kg could produce strong gusty winds with any
storms that form. Highs tomorrow will approach the upper 80s to near
90 but look to be cooler than today thanks to boundary and more
clouds.

&&

.Long Term...(Sunday night through Saturday)
Issued at 245 PM EDT Sat Jun 12 2021

Slight pattern shift will make a noticeable difference for the
upcoming week as the both the western ridge and eastern trof
amplify, setting up N/NW upper flow in between. In terms of sensible
weather, most of the week will be dry, with lower humidity and
eventually more comfortable temperatures.

Current forecast for Sunday night is dry as there should be enough
of a push behind the cold front that any storms should exit before
sundown. Don't expect much of an impression on temps Monday as the
ridge still holds enough influence to push temps near 90, but the
good news is dewpoints will be closer to 60 than 70. From there, a
series of shortwave disturbances will really carve out the east
coast trof and open the door for a cooler air mass Tuesday through
Thursday. Temps will run below climo during the middle of the week,
as highs in some parts of the Bluegrass region might not crack 80,
and dewpoints will be in the 50s. Not completely confident in a dry
forecast with how many shortwaves are coming through, but do not
believe there is enough deep moisture to support POPs.

Pattern starts to deamplify late in the week, and the Gulf opens up
just enough ahead of a weak cold front to increase rain chances
Friday night into Saturday. Will keep POPs in the chance category
for now due to limited confidence regarding timing. Temps and
dewpoints recover Friday and Saturday, to fairly typical values for
mid-June.

&&

.Aviation...(18Z TAF Issuance)
Issued at 100 PM EDT Sat Jun 12 2021

Impacts: VFR conditions will be the prevailing condition through the
forecast period. There is a slight chance of isolated thunderstorms
this afternoon/evening but the threat remains low that it remains
out of the TAF. Patchy MVRF/IFR fog could once again impact a few
sites early Sunday morning with a chance of showers towards Sunday
afternoon.

Discussion: Visible satellite imagery is showing the development SCT
Cu over the area around between 2500-5000 Ft but skies were mostly
clear. There is plenty of instability this afternoon but lacking a
trigger any activity remains to be isolated. Winds have been mostly
light with a northerly component to around 5-6 kts this afternoon.
Skies will clear again overnight and once again we could see areas
of patchy fog/low stratus across portions of the Bluegrass and
around the Lake Cumberland region. A weak boundary will drop in
across southern IN/Kentucky tomorrow and we could see the
development of scattered showers/storms in the afternoon.

Confidence: Medium on the occurrence of storms and patchy fog and
high on the remainder of the conditions.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...BTN
Long Term...RAS
Aviation...BTN
Hazardous weather outlook, Jun 12, 3:09 PM EDT, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
309 PM EDT Sat Jun 12 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-131915-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
309 PM EDT Sat Jun 12 2021 /209 PM CDT Sat Jun 12 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Isolated thunderstorms are possible this afternoon and evening. These
storms will be capable of localized gusty winds, brief heavy
downpours, and cloud-to-ground lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered thunderstorms are expected to develop ahead of a cold front
Sunday. Some of these storms could produce very gusty winds. In
areas where repeated thunderstorms occur, there could also be
localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe weather or flooding.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

BTN/RAS

In the hours before

Special weather statement, Jun 12, 2:09 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Louisville KY
209 PM EDT Sat Jun 12 2021

KYZ037-042-043-121845-
Bourbon-Nicholas-Harrison-
209 PM EDT Sat Jun 12 2021

...A STRONG THUNDERSTORM WILL PRODUCE GUSTY WINDS AND HAIL IN
NORTHERN BOURBON... NORTHWESTERN NICHOLAS AND SOUTHEASTERN HARRISON
COUNTIES...

At 208 PM EDT, a strong thunderstorm was located 7 miles east of
Cynthiana, moving south at 15 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
Millersburg, Shawhan, Barefoot, Ruddels Mills, Morning Glory,
Headquarters, Hooktown and Colville.

LAT...LON 3845 8418 3843 8409 3825 8410 3829 8429
TIME...MOT...LOC 1808Z 009DEG 13KT 3836 8416

RAS
Special weather statement, Jun 12, 3:16 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Louisville KY
316 PM EDT Sat Jun 12 2021

KYZ041-049-057-121945-
Fayette-Clark-Madison-
316 PM EDT Sat Jun 12 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLARK...NORTHERN
MADISON AND SOUTHEASTERN FAYETTE COUNTIES...

At 315 PM EDT, a strong thunderstorm was located 7 miles northwest of
Harris Ferry, moving south at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Richmond, Hootentown, Moberly, Redhouse, Jackson Ferry, Olivers,
Lisletown, Newby, Locust Grove and Hunt.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3796 8432 3791 8410 3769 8415 3775 8445
TIME...MOT...LOC 1915Z 015DEG 18KT 3786 8424

BTN
Special weather statement, Jun 12, 3:56 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Louisville KY
356 PM EDT Sat Jun 12 2021

KYZ036-040>042-047>049-055>057-067-122030-
Boyle-Bourbon-Scott-Mercer-Woodford-Fayette-Jessamine-Clark-Lincoln-
Madison-Garrard-
356 PM EDT Sat Jun 12 2021

...GUSTY STORMS WITH TORRENTIAL RAINFALL IN THE BLUE GRASS...

At 355 PM EDT, radar indicated strong thunderstorms from Lexington
to near Lancaster to Doe Creek.

Movement was south at 15 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Pea sized hail has already been reported.

Locations impacted include...
Lexington, Richmond, Nicholasville, Stanford, and Lancaster.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3787 8403 3784 8400 3784 8402 3785 8406
      3782 8412 3781 8408 3778 8411 3767 8409
      3765 8413 3757 8409 3752 8426 3754 8435
      3747 8437 3748 8445 3742 8447 3741 8477
      3814 8465 3820 8432 3793 8427 3788 8400
TIME...MOT...LOC 1955Z 010DEG 14KT 3805 8448 3756 8456 3766 8395

13
Special weather statement, Jun 12, 4:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
414 PM EDT Sat Jun 12 2021

KYZ036-037-122100-
Scott-Harrison-
414 PM EDT Sat Jun 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCOTT AND SOUTHWESTERN
HARRISON COUNTIES...

At 414 PM EDT, radar indicated strong thunderstorms from near
Williamstown to 12 miles northwest of Georgetown. Movement was south
at 15 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Georgetown, Stamping Ground, Sadieville, Longlick, Alberta,
Skinnersburg, Stonewall, Moon Lake Estates, Muddy Ford, and Great
Crossing.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3829 8444 3818 8465 3818 8468 3817 8468
      3818 8469 3818 8471 3819 8472 3835 8474
      3843 8462 3849 8456 3851 8453 3851 8449
      3853 8448
TIME...MOT...LOC 2014Z 358DEG 14KT 3859 8454 3836 8468

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:13 PM EDTSevere Thunderstorm WarningLMKHart47 min
Jun 11, 8:51 PM EDTSpecial Weather StatementLMKAdair54 min
Jun 11, 8:52 PM EDTSpecial Weather StatementLMKHardin53 min
Jun 11, 9:07 PM EDTSevere Thunderstorm WarningLMKGrayson23 min
Jun 11, 9:17 PM EDTSpecial Weather StatementLMKClinton, Cumberland58 min
Jun 11, 9:32 PM EDTSevere Thunderstorm WarningLMKEdmonson, Grayson28 min
Jun 11, 9:55 PM EDTSevere Thunderstorm WarningLMKEdmonson, Warren35 min
Jun 11, 10:30 PM EDTSpecial Weather StatementLMKAllen, Warren60 min
Jun 12, 2:09 PM EDTSpecial Weather StatementLMKNicholas36 min
Jun 12, 3:16 PM EDTSpecial Weather StatementLMKMadison29 min
Jun 12, 3:50 PM EDTAreal Flood AdvisoryLMKClark, Madison3 hr
Jun 12, 3:56 PM EDTSpecial Weather StatementLMKFayette, Garrard, Jessamine, Lincoln, Madison34 min
Jun 12, 4:17 PM EDTSevere Thunderstorm WarningLMKGarrard, Lincoln28 min
Jun 12, 4:31 PM EDTSpecial Weather StatementLMKFayette, Franklin, Garrard, Jessamine, Scott, Woodford44 min
Jun 12, 4:44 PM EDTSevere Thunderstorm WarningLMKCasey, Lincoln31 min
Jun 12, 5:11 PM EDTSpecial Weather StatementLMKMercer34 min
Jun 12, 5:15 PM EDTAreal Flood AdvisoryLMKGarrard, Lincoln, Madison3 hr
Jun 12, 5:19 PM EDTSevere Thunderstorm WarningLMKGarrard, Jessamine, Mercer, Woodford26 min
Jun 12, 5:43 PM EDTSevere Thunderstorm WarningLMKBoyle, Mercer32 min
Jun 12, 6:10 PM EDTSevere Thunderstorm WarningLMKBoyle, Casey, Marion23 min

Nearby

Special Weather Statements in Kentucky, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.